1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Why am I high?

Discussion in 'Type 1 Diabetes' started by rkeane, Oct 19, 2009.

  1. rkeane

    rkeane · Active Member

    Messages:
    35
    Likes Received:
    0
    Trophy Points:
    26
    Hey,
    I was out on Saturday night. Had a few drinks and had a good time. On Sunday, I reduced my dosage of insulin as I do after drinking. Everything seemed fine until Sunday night when I was going to bed. Checked my levels before bedtime and was 4.1. So I took some Lucozade and slece bread. Woke up this morn feeling terrible. Shocking pains in my stomach and a reading of 12. Couldn't eat anything so only took 2 units of Levemere. Checked my levels just there before lunch and am at 10! Don't even know if I'm hungry for lunch now or what to do. Still have horrific pains in my stomach. Any suggestions?
     
  2. hanadr

    hanadr · Expert

    Messages:
    8,157
    Likes Received:
    340
    Trophy Points:
    103
    Lucozade overdose??
     
  3. Verve09

    Verve09 · Member

    Messages:
    22
    Likes Received:
    1
    Trophy Points:
    21
    Hi,

    Sorry to hear the blood sugars have been annoying recently! It sounds as though you could be ill. If you have horrid stomach pains and high bs, I would guess it could be a bug or illness. Continue to monitor it regularly and correct for the highs and see how you feel. I often get high bs before any real symptoms show.

    Hope you feel better soon.
     
  4. phoenix

    phoenix Type 1 · Expert

    Messages:
    5,672
    Likes Received:
    3,675
    Trophy Points:
    178
    I'm not sure why you cut your levemir (basal)
    As the other poster says you may be sickening for something which can raise levels.
    At this time you may need slightly more, not less insulin (normally though its the bolus...rapid acting which is adjusted)
     
  5. howie

    howie · Well-Known Member

    Messages:
    181
    Likes Received:
    1
    Trophy Points:
    38
    yeah when i'm out drinking and i have to shoot up i use a coupla less units on the levimir. but why adjust your levimir when you skipped food? it's purpose is to take up the glucose continually released from the liver and that aint gonna change unless ya ill or drunk. i often skip a meal and with it just skip my novorapid (cos it's designed to take with ya food).

    + i'm guessing a slice of bread might have been a bit heavy i'd blame that, just checked my bg before bed and it's 3.8. i'll probably just have a mouthful of OJ.

    all best,
    howie
     
  6. Giraffe

    Giraffe · Active Member

    Messages:
    35
    Likes Received:
    0
    Trophy Points:
    26
    your post title made me laugh! I wanted to say "'cos you're on drugs!"

    The people saying 'why cut your levermir' - because of the alcohol drunk the previous night - it lasts longer than just when you are drunk - the liver can't get round to producing sugar until it's metabolised the alcohol, I often find I can go low the day after drinking too. So it's clear why you did that.

    Maybe you got bug or something? Or just acid belly from the booze.

    Or you are going to re-enact into that scene from Alien.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook